MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC N/A; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC N/A; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2982001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: degenerative disc disease (ddd) l2-l4-l5 procedure performed: oblique lumbar interbody fusion (olif) levels implanted: l3-l4/ l4-l5 intra-op, after perform olif at l4-l5 level, the tip of the inserter broke inside the cage while performing olif at l3-l5 level.However surgeon managed to remove it with a forcep.There were no patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
H3: product analysis : part # 2982001, lot # pr11l013 visual and optical examination confirmed one of the prongs has broken off; the broken piece is missing and not returned for analysis.Fracture initiation appears to be located at the base of the prong, consistent with bend stress overload.Optical examination of the fracture surface reveals a fairly brittle fracture, with no indication of fatigue.This type of damage is consistent with bend stress overload.D4: product model# and lot# added as per new information.H6: fdm, fdr and fdc added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
N/A
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10199029
Report Number1030489-2020-00727
Device Sequence Number19087688
Product Code MQP
UDI-Device Identifier00885074549736
UDI-Public00885074549736
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K062133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2982001
Device Catalogue Number2982001
Device Lot NumberPR11L013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR